Results 1 to 7 of 7
  1. #1
    juzzy's Avatar
    **Justine** Female

    Join Date
    Feb 2013
    Posts
    6

    Default Mystery rash (with pic)

    Does anybody know what this is or ever experienced this? It started on my chest, neck and shoulders but have spread a bit to my face and arms. It has calmed down a bit now but is still pink and it has been weeks now. It looks kind of like hives but flat, and is really itchy. It isn't as itchy now but it is starting to get dry and flaky. I have had eczema for years but never in these places. I was on Prednisone for 3 weeks, tried both cortisone cream (Elecon) and anti-fungal cream on it and nothing has gotten rid of it. I also took Doxycycline antibiotics a month or two ago and am wondering if could be a side effect (sun sensitivity?)...

    Any ideas or suggestions would be greatly appreciated.

    chest rash day 1.jpgchest rash day 2.jpg

  2. #2

    Default

    Hi Justine! sorry to know about your condition. From the picture you have sent and short history you have given, your condition seems like urticarial vasculitis to me the cause of it mostly unknown but may be associated with drugs you have taken or some disease conditions like hepatitis, connective tissue diseases, autoimmune disease etc. In case of mild form, antihistamines and NSAIDS may be helpful but in severe cases oral steroids ( prednisone) and immunosupressive agents may be required. Do you have any associated symptoms like fever, joint pain and abdomen pain ? Do your lesions blench on pressing with glass slides?

  3. #3
    juzzy's Avatar
    **Justine** Female

    Join Date
    Feb 2013
    Posts
    6

    Default

    Hi Saiyan! Thanks so much for your reply! Much appreciated.

    The only drug I think it could be related to is the Doxycycline. I took Prednisone (and some Zyrtec) for three weeks for the rash and it cleared up my eczema but it didn't seem to have any effect on my rash at all.

    I don't have hepatitis, but I'm not aware of any other autoimmune diseases I could possibly have. The GP ran some blood tests and it showed my anti nuclear antibodies had a higher reading than normal. I don't have any other symptoms at all besides the rash though so the GP said some adults just have high readings and it is nothing to worry about and maybe in three months I can maybe do another blood test just to be sure.

    It just feels extremely itchy and kind of warm, but not painful. It has cleared up a bit now, and it is not so itchy, but my GP has referred me to an allergist who isn't available until May. I'm hoping it is just a reaction to the antibiotics. Do you think I should ask my GP to run any more tests?

  4. #4

    Default

    Yes Justine your eruption may be associated to the drug doxycycline as it is considered one of the culprit drug for causing the drug eruptions. Since your body reacts to this drug forming antibodies and the immune complex deposited on the walls of the blood vessels results in vasculitis and the eruption that follows. Gradually with excretion of the immune complex out from the body the inflammation of blood vessels as well as the rashes will also subside slowly. But care must be taken not to continue with steroids for longer peroid time instead they can be used on alternate days or substituted with steroids sparing agents. Immediately any tests may be useless, you may carry out the tests after a month or two, when the lesion subsides and u are not on any medications.

  5. #5
    juzzy's Avatar
    **Justine** Female

    Join Date
    Feb 2013
    Posts
    6

    Default

    I really hope that is the case! The rash is slowly clearing up.. (although twice it has looked better only to flare up again...) I am just using ice packs and taking baths with pine tar to ease the itch now. Hopefully it will clear completely soon.

    Thanks again for your help Saiyan!

  6. #6

    Default

    Yes Justine, we all hope for your complete recovery soon. By the time you can take antihistamines like levocetrizine or loratadine etc to ease the symptoms.

  7. #7

    **Joe Munt** Male

    Join Date
    Feb 2013
    Location
    New York, NY
    Posts
    14

    Default

    So I found online some links where people were trying Tea Tree Oil as an alternative since meds weren't guaranteed to work or unsafe and skeptical to go Dermatologist since they missed it twice and didn't do a sample, see marks in webs of fingers/toes, etc..


    • Advertisers

      Adsense

      Name:Google Adsense
      Location: USA
      Status: Advertiser
      Mood: Cheerful

      Online

      ______________________________
      This advertising will not be shown to register members.
      Register your free account today and become a member on DermaTalk
       

Similar Threads

  1. Mystery rash. No dermatologist can identify
    By Jamesball in forum General Discussion
    Replies: 0
    Last Post: 09-03-2018, 06:21 AM
  2. Itchy weird mystery rash!
    By Chicagokat in forum Eczema and Dermatitis
    Replies: 1
    Last Post: 07-26-2018, 07:28 AM
  3. Mystery skin rash
    By Dh12345 in forum Itchy Skin and Skin Rashes
    Replies: 4
    Last Post: 05-03-2013, 02:20 AM
  4. Mystery Rash?? Two Doctors Both Stumped
    By andomain in forum Itchy Skin and Skin Rashes
    Replies: 2
    Last Post: 02-27-2013, 10:46 PM
  5. Painful, Mystery Rash (Pictures)
    By spaceykatie in forum Itchy Skin and Skin Rashes
    Replies: 0
    Last Post: 02-24-2012, 09:32 PM


About DermaTalk

    DermaTalk is an Skin Care Advice forum and message board dedicated to people for sharing Skin related issues and experiences with community members and get suggestions from expert.

Quick Links



This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.

Stay Connected

Twitter Facebook RSS Feed